Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 268 viral load 1000
May 14, 2008

My NP wants to start me on Atripla with my viral load being 1000. I think that is rather low but she says its because my CD4 is 268 that she wants to start me on meds. I am very apprehensive about starting medications What is your view on this? Is is highly recommended to start meds at this point.

Response from Dr. Henry

The decision to start HIV medications is driven mainly by the risk for development of AIDS defining events which is best assessed by the CD4 count. In addition, the lower the CD4 count is at start the less likely it is that it will rebound to > 500 which is a good target to minimize any HIV related health problems over the decades ahead. The evidence is strong for a clinical benefit for persons with a CD4 count < 350 so I concur with the recommendation to start treatment though the decision ultimately rests with the patient and when they are willing and able to commit to long term treatment. KH



Previous
To resume or not
Next
why are people still dying of AIDS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement